Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Creatine and Renal function
Apr 24, 2011

Hi Nelson - Thanks for taking the time to answer this question. I was recently diagnosed on Feb 14th and have since been on on Atripla. Most of my numbers are heading in the right direction with the exception of my Creatinine levels appear slightly elevated. My doctor and I are checking my renal functioning on a monthly basis. My question is this - last summer I was using Creatine and a NO booster before my workouts (following P90X routine) and I was very pleased with the results. I felt more cut and although my weight dropped a little (5lbs or so) I felt like I was putting on lean muscle mass.

I am back on P90X but I have not been using Creatine or the NO booster. I just assumed that Creatine would not be good for my Creatinine levels. Is that true, will adding Creatine affect my Creatinine levels? Is using a NO booster safe? What about beta-alanine?

Thanks again for all the work you are doing to help us out. Your writing more than any other I have seen makes me feel empowered - Reading it makes me feel like I have control over this tiny little virus, not the otherway around!

Mike

Response from Mr. Vergel

Thanks for your kind words. I am glad my writings give you hope. We truly are not victims and can take full control of our healths while we outsmart this little bugger.

I would NOT take any supplements, specially creatine, if your creatinine levels are higher than normal. Can you please go to this web site and calculate your creatinine clearance (it is a better indicator of kidney health)?

Creatinine Clearance Calculator

If your creatinine is high, I would talk to your doctor to switch you to Sustiva plus Epzicom instead of Atripla. Atripla has tenofovir, a drug shown to affect creatinine in some patients.

Beta-alanine has not been studied in HIV to see if it interacts with HIV medications. NO boosters that only contain arginine and taurine may be OK, as long as you watch your blood pressure and heart rate since they can be overstimulating.

Let me know how things turn out and thanks again for the kind words. Sometimes I wonder what the impact of my writings are and it is good to know that I am not wasting my time here while I type in my underwear.

Nelson



Previous
expanded access
Next
Is this Possible?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement